MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120406
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Device manufacture date: not available at time of report.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2022-00076.
 
Event or Problem Description
As reported by the field, during an intracranial coil embolization, a galaxy g3 xsft coil 4mm x 6cm (glx120406, 30513170) could not easily be introduced into a prowler select lpes 45 deg tip microcatheter (606-s155fx, 30422138).When pulling the coil back to introduce again into the microcatheter (mc), the coil became stretched.The intracranial procedure was finished successfully with a new prowler select and a new coil.The surgery was delayed due to the reported event.The procedure was successfully completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an intracranial coil embolization, a galaxy g3 xsft coil 4mm x 6cm (glx120406, 30513170) could not easily be introduced into a prowler select lpes 45 deg tip microcatheter (606-s155fx, 30422138).When pulling the coil back to introduce again into the microcatheter (mc), the coil became stretched.The intracranial procedure was finished successfully with a new prowler select and a new coil.The surgery was delayed due to the reported event.The procedure was successfully completed.No additional information is available.A non-sterile galaxy g3 xsft 4mm x 6cm was received for analysis.The core wire and introducer were found in good condition, the introducer was observed separated from the unit.The device was inspected under a microscope.Under microscopic magnification revealed that the embolic coil was stretched.The functional test could not be performed due to the damage observed in the embolic coil.A device history record (dhr) was performed for the finished device [30513170] number, and no non-conformances related to the reported complaint condition were identified.Upon arrival of the device, the core wire and introducer were found in good condition, the introducer was observed separated from the unit.Microscopic magnification revealed that the embolic coil was noted to be severely stretched, it was still attached to the resistance heater (rh), and the stretch resistant fiber was still in one piece.Although the resistance experienced during the procedure could not be tested, the stretch noted on the embolic coil could be the result of the maneuvering required to remove the coil from the mc.Therefore, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13441823
Report Number3008114965-2022-00077
Device Sequence Number2160960
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLX120406
Device Catalogue NumberGLX120406
Device Lot Number30513170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer02/12/2022
04/01/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/01/2022
04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES 45 DEG TIP
Patient SexUnknown